Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 13, NWS Wilmington, NC

February 18, 2012

NWS Wilmington, NC issued this small craft advisory at Feb 18, 2012, 4:13 AM EST. It took effect at Feb 19, 2012, 5:00 AM EST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 4:13 AM EST (09:13 UTC)
In effect from
Feb 19, 2012, 5:00 AM EST
Expired
Feb 20, 2012, 6:00 PM EST
In force
37 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WHUS72 KILM 180913
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
413 AM EST SAT FEB 18 2012

AMZ250-252-254-256-181700-
/O.NEW.KILM.SC.Y.0013.120219T0600Z-120220T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
413 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST
MONDAY.

* WINDS...NORTHEAST WINDS OF 20 TO 25 KT SATURDAY NIGHT WILL
  BECOME WESTERLY SUNDAY AND THEN NORTHERLY SUNDAY NIGHT...AND
  INCREASE TO 25 TO 30 KTS. WIND GUSTS WILL INCREASE AS
  WELL...POSSIBLY REACHING ABOVE 35 KTS SUNDAY NIGHT.

* SEAS...3 TO 6 FEET SATURDAY NIGHT...BUILDING TO 5 TO 7 FEET
  SUNDAY...WITH 8 FEET NEAR FRYING PAN SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

17/RJD
11 follow-up statements
769 
WHUS72 KILM 181616
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1116 AM EST SAT FEB 18 2012

AMZ250-252-254-256-190200-
/O.CON.KILM.SC.Y.0013.120219T0600Z-120220T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1116 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO
7 AM EST MONDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
220 
WHUS72 KILM 181759
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1259 PM EST SAT FEB 18 2012

AMZ250-252-254-256-190300-
/O.EXT.KILM.SC.Y.0013.120219T1000Z-120220T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1259 PM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM SUNDAY TO 7 AM
EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
589 
WHUS72 KILM 182044
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EST SAT FEB 18 2012

AMZ254-256-190445-
/O.EXT.KILM.SC.Y.0013.120219T1000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
344 PM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM SUNDAY TO NOON
EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-190445-
/O.EXT.KILM.SC.Y.0013.120219T1000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
344 PM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM SUNDAY TO 6 PM
EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
020 
WHUS72 KILM 190301
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1001 PM EST SAT FEB 18 2012

AMZ254-256-191145-
/O.CON.KILM.SC.Y.0013.120219T1000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1001 PM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO
NOON EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-191145-
/O.CON.KILM.SC.Y.0013.120219T1000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1001 PM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO
6 PM EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
436 
WHUS72 KILM 190916
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
416 AM EST SUN FEB 19 2012

AMZ254-256-192000-
/O.CON.KILM.SC.Y.0013.120219T1000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
416 AM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WINDS...NORTHEAST...BECOMING NORTH AND INCREASING TO 20 TO 25 KT
  WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-192000-
/O.CON.KILM.SC.Y.0013.120219T1000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
416 AM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WINDS...NORTHEAST...BECOMING NORTH AND INCREASING TO 20 TO 25 KT
  WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
410 
WHUS72 KILM 191931
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EST SUN FEB 19 2012

AMZ254-256-200415-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
231 PM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-200415-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
231 PM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


15
842 
WHUS72 KILM 200241
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
941 PM EST SUN FEB 19 2012

AMZ254-256-200900-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
941 PM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-200900-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
941 PM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
702 
WHUS72 KILM 200707
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
207 AM EST MON FEB 20 2012

AMZ254-256-201600-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
207 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-201600-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
207 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

III
463 
WHUS72 KILM 201609
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1109 AM EST MON FEB 20 2012

AMZ254-256-201715-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1109 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-202300-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1109 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
573 
WHUS72 KILM 201658
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1158 AM EST MON FEB 20 2012

AMZ254-256-201800-
/O.EXP.KILM.SC.Y.0013.000000T0000Z-120220T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1158 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY...

ALTHOUGH THE ADVISORY WILL EXPIRE AT NOON...OCCASIONAL WIND GUSTS
TO 25 KNOTS WILL BE POSSIBLE FOR THE NEXT FEW HOURS. SMALL CRAFT
SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE REMAINDER OF THE
AFTERNOON.

$$

AMZ250-252-202300-
/O.CON.KILM.SC.Y.0013.000000T0000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1158 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

CRM
854 
WHUS72 KILM 202255
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
555 PM EST MON FEB 20 2012

AMZ250-252-210000-
/O.EXP.KILM.SC.Y.0013.000000T0000Z-120220T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
555 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

NORTHEAST WINDS OF AROUND 15 KTS WILL TAPER OFF TO AROUND 10 KTS
OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE WATERS. SEAS...CURRENTLY IN
THE 3 TO 5 FT RANGE...WILL SUBSIDE TO 2 TO 4 FT OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 3:28 AM EST, 45 minutes earlier.

Area forecast discussion, Feb 18, 3:28 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
328 AM EST SAT FEB 18 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE OUT OF THE GULF OF MEXICO AND TOWARDS THE
CAROLINAS TONIGHT...CREATING HEAVY RAINFALL AND ISOLATED
THUNDERSTORMS THROUGH SUNDAY. COOL AND DRY HIGH PRESSURE BUILDS
INTO THE REGION MONDAY AND TUESDAY. A WARMING TREND IS EXPECTED
THROUGH THE MIDDLE OF THE WEEK...BEFORE A COLD FRONT BRINGS
INCREASED RAIN CHANCES ONCE AGAIN TO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM SATURDAY...MUCH NEEDED RAINFALL IS ON OUR DOORSTEP. LOW
PRESSURE ALONG THE TEXAS GULF COAST THIS MORNING WILL MOVE ENE AND
SLOWLY STRENGTHEN...REACHING ALABAMA BY SUN MORNING. A WARM FRONT
EXTENDING E FROM THE LOW WILL ADVANCE INTO EXTREME SOUTHERN SOUTH
CAROLINA OVERNIGHT. A VIGOROUS SHORTWAVE TROUGH EMBEDDED IN SW FLOW
WILL BE MOVING ACROSS THE FORECAST AREA LATE TONIGHT AND SUN
MORNING. IT IS THIS SHORTWAVE THAT WILL HELP INITIATE CYCLOGENESIS
ALONG THE CAROLINA COAST SUN MORNING.

ISENTROPIC UPGLIDE WILL BE ON THE INCREASE LATER TODAY...RAMPING
SHARPLY HIGHER TONIGHT. PRECIPITABLE WATER VALUES WILL REACH AN INCH
AND A THIRD OVERNIGHT AND SUN MORNING AS SW LOW LEVEL JET EXCEEDS 50
KT. SATURATION OR NEAR SATURATION IS EXPECTED THROUGH A VERY DEEP
LAYER AS BOTH GULF OF MEXICO AND ATLANTIC MOISTURE BECOME ENTRAINED
INTO THE SYSTEM. AS THIS DEEP MOISTURE MOVES N...IT WILL BE LIFTED
OVER THE WARM FRONT. THIS COUPLED WITH UPPER LEVEL SUPPORT WILL
ENHANCE RAINFALL RATES.

CLOUDS WILL BE THICKENING THROUGH THE DAY AND RAIN IS EXPECTED TO
REACH OR BREAK OUT ACROSS THE SOUTH SANTEE RIVER AREA VERY LATE IN
THE AFTERNOON OR EARLY THIS EVE AND THEN ADVANCE N. THE RAIN SHOULD
REACH NORTHERN PORTIONS OF THE CAPE FEAR RIVER REGION LAST...
SOMETIME AROUND OR SHORTLY AFTER MIDNIGHT. THE RAIN WILL BECOME
STEADY AND THEN HEAVY LATE AT NIGHT AND CONTINUE INTO SUN. AN INCH
OR MORE OF RAIN IS EXPECTED ACROSS SOUTHERN PORTIONS OF THE AREA BY
SUN MORNING WITH EVEN NORTHERN AREAS MEASURING A HALF INCH OR SO.
TOTAL RAINFALL WILL LIKELY BE ON THE ORDER OF 1.5 TO 2.5 INCHES.

THE WARM SECTOR IS EXPECTED TO REMAIN S OF THE FORECAST AREA AND
MODEL SOUNDINGS ARE SHOWING A PRONOUNCED FRONTAL INVERSION WITH
WINDS BELOW THE INVERSION FROM THE NE OR ENE WITH MUCH STRONGER S TO
SW WINDS ABOVE THE INVERSION. THUS...GIVEN THE ONSHORE AND
STABILIZING FLOW NEAR THE SURFACE...IT WILL BE DIFFICULT FOR THE
HIGHER WINDS ALOFT TO REACH THE GROUND. BULK SHEAR VALUES DO
INCREASE SUN MORNING ACROSS SOUTHERN ZONES AND OFFSHORE. EXAMINATION
OF STABILITY PARAMETERS SHOW THAT WHILE SURFACE BASED INSTABILITY IS
ALMOST NON-EXISTENT...THERE IS AN INCREASE IN ELEVATED INSTABILITY
ACROSS SOUTHERN ZONES EARLY SUN MORNING. HOWEVER...SIGNIFICANT
INSTABILITY DOES REMAIN OFFSHORE...NEAR THE WALL OF THE GULF STREAM.
LAPSE RATES ARE MARGINAL AT BEST. GIVEN THESE FACTORS AND WITH THE
STRONG DYNAMICS ASSOCIATED WITH THIS SYSTEM...WILL INCLUDE MENTION
OF THUNDERSTORMS ACROSS BASICALLY THE SOUTHERN HALF HALF OF THE
FORECAST AREA INTO EARLY SUN MORNING. THUNDERSTORMS MAY ADVANCE A
LITTLE FURTHER N DURING SUN AS LOW PRESSURE DEEPENS OFF OF CAPE FEAR.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 AM SATURDAY...STILL ON TRACK FOR A SIGNIFICANT RAINFALL
EVENT SUNDAY. GUIDANCE IN VERY GOOD AGREEMENT NOW THAT A DEEPENING
SURFACE CYCLONE WILL BE MOVING OUT OF THE GULF OF MEXICO SUNDAY
MORNING...AND PUSH NORTHEAST OFF THE CAPE FEAR COAST SUNDAY NIGHT.
THIS SYSTEM WILL CREATE A VARIETY OF WEATHER IMPACTS.

RAINFALL: HEAVY RAIN WILL BE ONGOING AT THE START OF THE PERIOD.
ISENTROPIC LIFT BECOMES VERY SIGNIFICANT EARLY SUNDAY...WITH NAM/GFS
BOTH SHOWING 80-90MB OF SLOPE JUST ACROSS THE ILM CWA ALONG THE 295K
AND 300K SURFACES WHILE SATURATED SOUTHERLY FLOW BECOMES
PERPENDICULAR TO THE ISOBARS. THIS IS A CLEAR SIGNAL FOR HEAVY
STRATIFORM RAIN. DEEP COLUMN SATURATION AND PWATS APPROACHING 1.75
INCHES FURTHER THIS HEAVY RAINFALL THREAT. ADDITIONALLY...STILL
EYING THE IDEA OF A MODERATE/STRONG FGEN BAND SETTING UP ACROSS
PORTIONS OF THE CWA JUST NORTH OF THE WARM FRONT WHICH WILL FURTHER
ENHANCE RAINFALL TOTALS. WIDESPREAD 1.5-2.5" EVENT TOTAL IS
LIKELY...WITH ISOLATED HIGHER TOTALS POSSIBLE. A SLIGHTLY SLOWER
SOLUTION EVIDENT IN GUIDANCE MEANS THAT ROUGHLY HALF OF THIS TOTAL
WILL FALL SUNDAY MORNING.

THUNDERSTORMS: COVERAGE AND INTENSITY OF THUNDERSTORMS WILL BE
STRONGLY CONTROLLED BY POSITION OF WARM/COASTAL FRONT WHICH IS
PROGGED TO PUSH NORTH TOWARDS THE AREA SUNDAY MORNING. HAVE NOTED A
SOUTHERN JOG IN MODEL GUIDANCE...WHICH MEANS THE WARM FRONT MAY JUST
CLIP SOUTHEAST PORTIONS OF THE CWA...FROM ABOUT KINGSTREE, SC TO
BALD HEAD ISLAND, NC. AREAS SOUTHEAST OF THIS LINE MAY SEE SOME
THUNDERSTORMS EARLY SUNDAY...BUT INSTABILITY WILL BE THE LIMITING
FACTOR. WILL KEEP ISO TSTMS ACROSS THE AREA JUST MENTIONED...BUT THE
SEVERE THREAT APPEARS ALMOST NEGLIGIBLE. LLJ DOES INCREASE TO AROUND
50 KTS IN TANDEM WITH INCREASED RIGHT CURVATURE NOTED IN
HODOGRAPHS...SO CANNOT RULE OUT AN ISOLATED DAMAGING WIND GUST OR
BRIEF TORNADO...BUT THE THREAT APPEARS VERY LOW.

WIND: OUTSIDE OF ANY CONVECTIVE WIND GUSTS WITH THUNDERSTORMS EARLY
SUNDAY...STRONG CAA BEHIND THE SYSTEM WILL BRING INCREASING WINDS
SUNDAY NIGHT. NW WINDS BEHIND THE COLD FRONT WILL GUST POTENTIALLY
TO 30 MPH OR HIGHER FOR A TIME LATE SUNDAY/EARLY MONDAY AS THE LOW
DEEPENS OFFSHORE. NO MAJOR WIND IMPACTS EXPECTED HOWEVER.

WINTRY PRECIP: FORECAST SOUNDINGS CONTINUE TO REFLECT THAT SOME LOW
LEVEL SATURATION WILL PERSIST AS THE COLD AIR WRAPS DOWN INTO THE
REGION BEHIND THE SYSTEM. LOW LEVEL THICKNESSES DROP TO VALUES
SUPPORTIVE OF SOME LIGHT SNOW MIXING IN ACROSS THE NORTHERN PORTIONS
OF THE CWA...BUT BY THAT TIME THE CLOUD TOPS ARE ONLY ABOUT -8C...OR
TOO WARM TO SUPPORT EFFICIENT DENDRITIC CRYSTAL GROWTH. THE COLUMN
LOOKS MORE SUPPORTIVE OF SOME FREEZING DRIZZLE...EXCEPT THAT SURFACE
TEMPS WILL BE TOO WARM FOR THAT. SO ALTHOUGH THERE MAY BE SOME
FLURRIES AT THE TAIL END OF THE EVENT FROM LUMBERTON TO
BURGAW...WILL NOT MENTION IN FORECAST...AND BELIEVE IT WILL END AS
SIMPLY A COLD DRIZZLE.

TEMPERATURES: MAX TEMPS WILL VARY CONSIDERABLY FROM THE SOUTH SIDE
OF THE WARM FRONT TO LOCATIONS THAT REMAIN ON THE COOL NORTH SIDE.
TEMPS IN THE FAR NORTHWEST WILL ONLY GET TO AROUND 50
DEGREES...WARMING INTO THE LOW 60S ACROSS THE FAR SOUTHEAST NEAR
GEORGETOWN. THERE IS CONSIDERABLE BUST POTENTIAL HERE
HOWEVER...DEPENDING EXACTLY ON HOW FAR INLAND THE WARM FRONT
PENETRATES.

HIGH PRESSURE BUILDS IN BEHIND THE STORM ON MONDAY CREATING A MUCH
QUIETER...ALTHOUGH WELL BELOW NORMAL DAY...BUT WITH FULL SUNSHINE.
TEMPS WILL ONLY MAX OUT IN THE LOW 50S...FALLING INTO THE LOWER 30S
AT NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 AM SATURDAY...HIGH PRESSURE DRIFTS OFFSHORE TUESDAY WHICH
COMBINES WITH BUILDING HEIGHTS ALOFT TO RETURN SEASONABLE WARMTH TO
THE CAROLINAS. A S/W TROUGH DIGS ACROSS THE MIDDLE OF THE COUNTRY
WEDNESDAY AND SPAWNS A SURFACE LOW PRESSURE WHICH WILL TRAVERSE THE
MID ATLANTIC THROUGH THURSDAY. THIS DRIVES A COLD FRONT THROUGH THE
CAROLINAS LATE WEDNESDAY WITH INCREASED RAIN CHANCES. DEEP SOUTHERLY
FLOW IN THE PRE FRONTAL REGIME SUGGESTS AT LEAST CHANCE POP IS
WARRANTED FOR THIS TIME FRAME...EVEN WITH RATHER SIGNIFICANT FEATURE
DIFFERENCES AMONG MODEL GUIDANCE ATTM. FRONT PUSHES THROUGH EARLY
THURSDAY BUT WITH ONLY LIMITED COLD AIR BEHIND IT...AND THIS WILL
FUNCTION AS MORE OF A DEWPOINT FRONT BRINGING DRIER AIR THAN ANY
COLDER AIR. BY FRIDAY FLAT RIDGING DEVELOPS OVERHEAD WHILE ANOTHER
S/W BEGINS TO DIG ACROSS THE MIDWEST.

TEMPS NEAR CLIMO TUESDAY WILL WARM THROUGH THE WEEK...REACHING INTO
THE MID TO UPPER 60S WED-FRI. LOWS WILL ALSO BE 5-10 DEGREES ABOVE
NORMAL EACH NIGHT.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
AS OF 06Z...EXPECT VFR THROUGH VALID PERIOD...THOUGH CANNOT RULE OUT
POSSIBLE MVFR VISIBILITIES DUE TO FOG AT TERMINALS BEFORE SUNRISE.
EXPECT LIGHT WINDS OVERNIGHT WITH PERIODS OF HIGH AND MID LEVEL
CLOUDS. WINDS WILL BE ENE AOB 10 KTS LATER THIS MORNING AND THIS
AFTERNOON. EXPECT CEILINGS TO GRADUALLY LOWER THROUGHOUT THE VALID
PERIOD.

EXTENDED OUTLOOK...MODERATE TO HIGH CONFIDENCE RAIN/IFR/LIFR
CONDITIONS OVERNIGHT SATURDAY INTO SUNDAY MORNING. CHANCE OF
RAIN/IFR WEDNESDAY. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM SATURDAY...WILL RAISE A SMALL CRAFT ADVISORY FOR LATE
TONIGHT AND THIS ADVISORY WILL CONTINUE THROUGH THE WEEKEND. HIGH
PRESSURE WILL PUSH PROGRESSIVELY OFFSHORE TODAY AS AN INVERTED
TROUGH TO OUR S BEGINS TO POKE N. THIS WILL TIGHTEN THE PRESSURE
GRADIENT SLIGHTLY...MAINLY ACROSS SOUTHERN WATERS THIS AFTERNOON.
AS LOW PRESSURE APPROACHES FROM THE WSW AND A WARM FRONT FROM THE
S...THE PRESSURE GRADIENT WILL TIGHTEN MORE SIGNIFICANTLY OVERNIGHT.
WINDS FROM THE NE OR ENE WILL VEER TO THE E TODAY BEFORE BACKING TO
NE AND INCREASING LATE TONIGHT. WIND SPEEDS WILL BE IN THE
NEIGHBORHOOD OF 25 KT DURING THE LATE NIGHT AND EARLY MORNING HOURS.
SEAS WILL NOT CHANGE MUCH THROUGH THE DAYLIGHT HOURS...3 FT OR
LESS...BUT WILL BUILD QUICKLY OVERNIGHT...FROM S TO N...AS THEY
APPROACH 6 FT BY MORNING.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 AM SATURDAY...POOR CONDITIONS FOR MARINERS EXPECTED
THROUGH MOST OF THE SHORT TERM AS A STRONG LOW PRESSURE SYSTEM
IMPACTS THE WATERS...AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR
SUNDAY. STRONG NE WINDS OF 20-25 KTS EARLY SUNDAY WILL RAPIDLY VEER
TO THE S/SE AND WEAKEN AS A WARM FRONT MOVES ACROSS THE WATERS.
STILL SOME UNCERTAINTY INTO HOW FAR NORTH THIS FRONT WILL GO...AND
THIS WILL PLAY A BIG ROLE IN WIND DIRECTION AND STRENGTH...BUT IT
DOES APPEAR THAT ALL LOCAL WATERS WILL EXPERIENCE SOME SOUTHERLY
WINDS SUNDAY AFTN BEFORE THE STORM PUSHES AWAY AND WINDS BECOME
GUSTY FROM THE NORTHWEST. SEAS INITIALLY WILL BE 4-7 FT...HIGHEST
SOUTHERN WATERS...RISING TO 5-8 FT EVERYWHERE BY THE EVE...AND
REMAINING ABOVE 6 FT UNTIL MONDAY MORNING.

AS WINDS TURN TO THE NW LATE SUNDAY...THEY INCREASE SIGNIFICANTLY TO
20-30 KTS WITH GUSTS POSSIBLY ABOVE GALE FORCE. THESE STRONGEST
WINDS WILL PERSIST FOR MUCH OF THE OVERNIGHT HOURS OF SUNDAY BEFORE
EASING MONDAY AFTN/NIGHT AS THE STORM PULLS AWAY EASING THE PRESSURE
GRADIENT. AFTER COLLABORATION WITH SURROUNDING OFFICES...HAVE OPTED
TO HOLD OFF ON HOISTING A GALE WATCH DUE TO UNCERTAINTY.
HOWEVER...IT IS QUITE POSSIBLE THAT THE SCA WILL BE REPLACED WITH A
GALE WARNING AT A LATER TIME IF WINDS APPEAR MORE LIKELY TO REACH
THRESHOLD. THE MOST LIKELY TIME FOR GALE FORCE WIND GUSTS WILL BE
LATE SUNDAY THROUGH EARLY MONDAY AFTN.

SEAS EASE THROUGH THE DAY MONDAY IN RESPONSE TO FADING WINDS...AND
BY MONDAY NIGHT SEAS FALL TO 2-4 FT.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 300 AM SATURDAY...QUIET WATERS ON TUESDAY AS HIGH PRESSURE
DRIFTS OFFSHORE CREATING LIGHT WINDS WHICH VEER FROM EAST TO
SOUTHEAST THROUGH THE DAY. MINIMAL WIND CHOP OVER-TOP A LOW
AMPLITUDE SE SWELL CREATES SEAS ONLY 2-3 FT THROUGH THE DAY. MORE
UNCERTAINTY ON WEDNESDAY DUE TO SIGNIFICANT DIFFERENCE IN
GUIDANCE...BUT PRESSURE GRADIENT APPEARS TO TIGHTEN AHEAD OF AN
ADVANCING COLD FRONT. THIS INCREASES SOUTHERLY FLOW ACROSS THE
WATERS...BECOMING 15-20 KTS AND BUILDING SEAS POTENTIALLY TO SMALL
CRAFT ADVISORY CRITERIA OF 4-7 FT. THERE IS RATHER LOW CONFIDENCE
THIS FAR OUT HOWEVER...BUT WILL MENTION FOR POTENTIAL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 7 AM EST MONDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...JDW
NEAR TERM...RJD
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...RJD
MARINE...RJD/JDW
Hazardous weather outlook, Feb 18, 4:12 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
412 AM EST SAT FEB 18 2012

AMZ250-252-254-256-190915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
412 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GALE CONDITIONS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-190915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
412 AM EST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY THROUGH SUNDAY.

HEAVY RAIN WILL OVERSPREAD THE AREA TONIGHT. RAINFALL TOTALS OF
1 TO 2 INCHES ARE EXPECTED THROUGH SUNDAY...WITH ISOLATED HIGHER
TOTALS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.